Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 213, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 3, 2017, 5:15 PM CDT for Bailey County, Parmer County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2017, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 3, 2017, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bailey County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 83 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:51 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 3, 2:51 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 251 PM CDT Mon Jul 3 2017 .DISCUSSION... The forecast continues to remain not so exciting as an upper high dominates to our west. While this will help keep us warm, it will also help give us continued rain chances. Recent heavy rains along with mostly south to southeasterly surface winds will help keep dewpoints in the 50s and 60s with the occasional upper 40. Terrain induced convection is expected to develop most days along the mountains of NM and push southeastward during the afternoon and evenings following weak northwesterly upper flow. The one exception to this looks Tuesday into early Wednesday when a shortwave moves around the upper high and brings a front into the region. Disorganized convection has the potential to develop along the front, but how much rain we will see will depend on the timing of the fropa with the passage of the shortwave. The current timing for models could hamper many Independence Day celebrations, particularly fireworks, as the GFS has the front pushing all the way through the FA by 00Z. The 00Z ECMWF showed a similar solution, but the current 12Z run keeps the front mostly to the north and does not push a front through until Wednesday evening. It does, however, fire convection along the axis of the passing shortwave late in the afternoon. A marginal risk for severe storms does exists tomorrow afternoon and evening with the biggest threat being hail around 1 inch and winds over 60 mph. One other hazard consideration, given many people will be outdoors, is lightning. Those attended outdoor events should have shelter available nearby for the possibility of thunderstorms. Wednesday will be a few degrees cooler behind the front with highs in the low to mid 90s. Beyond Wednesday the pattern should be similar to what we have been experiencing for the past several days with highs in the 90s, mostly southerly winds, and chances of precip most afternoons and evenings. A lull precip is expected later this week around Friday as the upper high extends eastward. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51
Hazardous weather outlook, Jul 3, 11:25 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1125 AM CDT Mon Jul 3 2017 TXZ021>044-041630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1125 AM CDT Mon Jul 3 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Thunderstorms may once again develop this evening across the TX Panhandle and move southeast into parts of the South and Rolling Plains during the late afternoon into the overnight hours. A few storms could become marginally severe with wind gusts to 65 mph and quarter sized hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Late evening and overnight thunderstorms are possible through mid-week, with a few storms potentially becoming severe. By Thursday, drier weather is expected to form across the region. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed later this afternoon and tonight.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:45 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 30 min |
| Jul 3, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 30 min |
| Jul 3, 6:13 PM CDT | Special Weather Statement | LUB | Lamb | 32 min |
| Jul 3, 6:46 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 29 min |
| Jul 3, 6:51 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.